MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Impaired Healing (2378)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date and a barbed suture was used.Post-op, the patient required a revision.The patient experienced a superficial dehiscence of about 0.5-1 cm.The doctor had to remove suture and then use a topical skin adhesive and the patient healed fine after that.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: during the call, the surgeon elaborated on the events experienced.Stated the wounds are not healing and the patients are experiencing superficial dehiscence about 0.5-1 cm.Surgeon reported that he had one patient today ((b)(6)) bmi 23 ¿ mid 65-year-old female with 2 areas on incision line 0.5-1 cm dehiscence and had another patient with bmi 45 that he also saw today and incision was fine.Therefore, he does not think these events are related to patient factors.Surgeon also stated that he used to use dermabond, but stopped due to reactions.Now he uses a silk covering on top of the closed wounds.He does it the same on every patient.He closes the knee at 25 degrees, then bends the knee to 90-100 degrees, whatever is comfortable, then he puts the silk on after suturing is complete.Surgeon states these events usually occur within 6 weeks of surgery.During wound revision, he can¿t see or detect the suture at that point, it is already clear, but he will see a free suture strand hanging out.The issues happen at the high tension areas at the distal incision, mostly knee procedures, not hip procedures.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were two loose passes with each arm of the device performed at the initiation of suture use during the index procedure? was at least one pass in reverse direction performed prior to closure? was dermabond used on the wound revisions? if no, please describe how the wound was reclosed.Does surgeon believe there is an alleged deficiency with the suture that contributed to the events of wound dehiscence with revision.Please provide the patient symptoms manifestations (location, severity, appearance, systemic or local reaction).In addition to dermabond, was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.What is the patient¿s current health status and condition? was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.Can you identify the lot number of the product involved?.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25579279
Report Number2210968-2026-06521
Device Sequence Number21076494
Product Code NEW
UDI-Device Identifier10705031464674
UDI-Public10705031464674
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown